MAUDE Adverse Event Report: CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM

CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Catalog Number 910100
Medical Device Problem Code Problem with Sterilization (1596)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
02oct2023: (b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Imdrf annex e code health effect ¿ clinical code: e2403.Imdrf annex a code medical device problem code: a180305.
 
Event or Problem Description
Verbatim: rcc received the complaint via email.Email as attached.This is to notify you that we have a potential solution sterility failure in two commercial lots of surgiphor/surgirinse irrigation systems (lot no.1817359/ expiration date february 2023 / part number 910100 and lot no.1817360 / expiration date february 2023 / part no.910100) discovered today.The testing corresponds with product at the end of shelf-life (t = 24 months) which has been stored under ich zone ii conditions (25°c / 60% rh).This is the only stability condition tested for this product.These two lots entered the stability program in calendar year 2021 via stability protocol 2021-hp023-pq and were sent to nelsons laboratory to conduct the sterility testing at t= 24 months.Sterility testing is only performed at t=0 and t=24 months.Nelsons lab will start a formal investigation to determine if the failure is truly representative of the microbial characteristics of the product or if the results is derived from a laboratory error.As per our local stability procedures at bd el paso (0804-003-000-swi-ep commercial finished product stability testing, section 5.1.9 ), we need to notify you of the potential failure with these lots so you can decide if this event requires a communication to the fda via a filed alert (far).Please let us know if you need additional information from this end for purposes of completing your review.
 
Event or Problem Description
This is to notify you that we have a potential solution sterility failure in two commercial lots of surgiphor/surgirinse irrigation systems (lot no.1817359/ expiration date february 2023 / part number 910100 and lot no.1817360 / expiration date february 2023 / part no.910100) discovered today.The testing corresponds with product at the end of shelf-life (t = 24 months) which has been stored under ich zone ii conditions (25°c / 60% rh).This is the only stability condition tested for this product.These two lots entered the stability program in calendar year 2021 via stability protocol (b)(4) and were sent to nelsons laboratory to conduct the sterility testing at t= 24 months.Sterility testing is only performed at t=0 and t=24 months.Nelsons lab will start a formal investigation to determine if the failure is truly representative of the microbial characteristics of the product or if the results is derived from a laboratory error.As per our local stability procedures at bd el paso (0804-003-000-swi-ep commercial finished product stability testing, section 5.1.9 ), we need to notify you of the potential failure with these lots so you can decide if this event requires a communication to the fda via a filed alert (far).Please let us know if you need additional information from this end for purposes of completing your review.
 
Additional Manufacturer Narrative
Quality notifications (qn-2001111536 / qn-201115367) were completed for product code 910100 bd surgiphor-surgirinse lots 1817359 and 1817360.The purpose of these quality notifications is to provide documented evidence associated with a solution sterility failure at the end of shelf-life (t=24 months/zone ii).The testing of solution sterility was performed on august 22, 2023, at a contract laboratory nelson (itasca, il).A thorough investigation outlined in quality notifications concluded that there was no evidence during the manufacturing process of these lots that could have contributed to the sterility failure.Based on this investigation it was concluded that the most probable root cause for the testing result (suspect contamination) was an external influence during the execution of the sterility testing at nelson laboratories.A solution sterility re-test was conducted at nelson on november 18, 2023, and the solution sterility results obtained showed no microbial growth.Testing confirmed the solutions for these lots remained sterile at end of shelf-life.H3 other text : see narrative below.

Brand Name
BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Common Device Name
BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION 213, LLC 0113
1550 northwestern dr
el paso TX 79912
Manufacturer Contact
andrew topoulos
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key17851790
Report Number1423507-2023-00101
Device Sequence Number3453592
Product Code FQH
UDI-Device Identifier00382909101003
UDI-Public(01)00382909101003
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/03/2023
Device Catalogue Number910100
Device Lot Number1817360
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2021
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown